MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER LITE 5.5X12CM; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER LITE 5.5X12CM; DRESSING,WOUND,OCCLUSIVE
Model Number 66800836
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Skin Burning Sensation (4540)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the adhesive on the dressing has left a red itchy mark on patient's skin, where the adhesive around the entire circumference of the plaster had made contact with patient's skin.The plaster was applied by a nurse.Within an hour of it being applied to patient's skin, there was a burning, itching sensation and the dressing was removed.Patient's skin remains itchy and red five weeks after using the product, which is causing discomfort and distress.Patient has been receiving ongoing treatment for this allergic reaction.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.The device, used in treatment, has not been returned for evaluation, with no additional information provided.We have not been able to establish a relationship between the device and the reported event or determine a root cause on this occasion.As with all adhesive products, some irritation can occur during application and removal, particularly on patients with sensitive skin.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found further instances of the reported event in the past years.The clinical evaluation concluded: the information provided is insufficient to determine whether the patient¿s symptoms, signs or outcome are due to use of the reported plaster, a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.Per communications, the dressing was removed, and the patient has been receiving ongoing treatment for this allergic reaction.Therefore, no further clinical/medical assessment is warranted at this time.A risk management review was carried out and the associated risk files contain the reported failure/harm or event.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.This investigation is now complete with no further action deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER LITE 5.5X12CM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key11060197
Report Number8043484-2020-04356
Device Sequence Number16470594
Product Code NAD
UDI-Device Identifier05000223475529
UDI-Public05000223475529
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number66800836
Device Catalogue Number66800836
Device Lot Number201809
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR